I should be grateful

pinkjandt

Registered User
Apr 11, 2008
25
hampshire
Hi
I have been away for a week with Terry to Devon. It was so lovely to have the OLD TERRY back.he was prescribed aricept last month and has been so much clearer in his mind.

My problem is twofold,firstly how much harder is it going to be to lose him again when the medication stops being effective.

also the dose is doubled from thurs,and i don,t know that it is a good thing as he is so much better at this level, will it be to strong for him, why do they increase the dosage.

i know i should be happy to go day by day,but it is difficult when terry is now aware that i am monitoring him how do i learn to back off.
thanks for listening
Jan

lots of questons i know but i would be pleased to hear from anyone else who has found themselves in this situation
 

christine_batch

Registered User
Jul 31, 2007
3,388
Buckinghamshire
Dear Jan,
I am so pleased that you had a lovely time with Terry in Devon.
So many memories for me there.
As for the Aricept, my husband Peter was put on it as soon as diagnoises was made.
Peter did very well on Aricept and had no side effects. His dose was increased after a while and Consultant did tests on him.
I kept a daily diary and wrote down good days and bad days.
Taking each day as it comes and writing down any questions for the Doctor/Consultant.
He would be the best person to tell you the answers you need.
I wish you and Terry many happy times.
Best wishes
Christine
 

Grannie G

Volunteer Moderator
Apr 3, 2006
71,117
Kent
how much harder is it going to be to lose him again when the medication stops being effective.
Hello Jan.

The first time you felt you `lost Terry was a new and very frightening experience.

It shouldn`t be harder losing Terry for a second time for ,even if you don`t know when, you know what to expect.

But if the drug is working, be thankful. Make the most of every day and try to benefit from the good effect the drug has. No-one can tell you when it will become less effective, but I hope you have some good times to look forwards to.

As for increasing the dose, you can only ask the doctor.

And when you are monitoring Terry, try not to be too obvious. [sorry to be so outspoken] My husband has no idea I monitor him, I just bear things in mind and write them up as soon as I can.

Take care
Love xx
 

pinkjandt

Registered User
Apr 11, 2008
25
hampshire
Thank you Christine and Sylvia for your comments, I will try and enjoy this time, and also be a little bit less obvious with my monitoring

I know this is wishing for the moon but I so wish i knew just how long we had before the deteriation starts again.

It is the lack of control you have over your life that i find hardest to cope with, I know when Terry becomes ill again i will cope as i know you have but true relaxation and contentment seem to be a forgotten memory

please forgive my maudlin nature today, maybe it is the sun shining that has unnerved me.
thank you both sincerly
JAN
 

Skye

Registered User
Aug 29, 2006
17,000
SW Scotland
Dear Jan

Pleased try to make the most of this time with Terry. It's wonderful that Aricept is working for him, it doesn't for so many people.

My John was prescribed Reminyl, and it had exactly he same effect on him.

The reason for the increase in dose is that they start on the smallest dose, to minimise side effects. If there are none, the dosage is increased after a month, and probably again after another month.

Don't worry about losing him again. He woll decline, but it will be very gradual, and you may have several years to enjoy a relatively normal life.

It's not a cure, but it has given you some extra time together, and that can't be bad!:)

Love,
 

lesmisralbles

Account Closed
Nov 23, 2007
5,543
Ron cannot take Aricept

The consultant told us, as Ron has a slight problem with his heart, this drug will make his heart worse. Yet at the hospital on Thursday, when Ron was admitted, they told me his heart was OK. ECG fine, blood pressure fine etc, etc.
It would possibly make his brain work better, but we had to weigh up the disadvantages.
So he dies with dementia or a heart attack. Or, perhap's, like most of us, old age, if we are lucky.
What a choice.
Barb & RonX
 

KenC

Registered User
Mar 24, 2006
913
Co Durham
Medication is a wonderful thing when it works for an illness like this. Since I was prescibed exelon I have got my life back, or at least some of it.

While my wife and I know that it will not last for ever it has given us that extra bit of time together, and thats all that matters at present. Seeing the Grand Children makes up for a lot, and that is something I never expected to be able to see.

The thought of the future is not nice, in fact it terrifies me,but it must be worst for Janice.

However we did say at the very start that we would have to take each day as it comes and enjoy what ever we can. I think that this is really the only way to do it.

Best Wishes

Ken
 
Last edited: